4 doctors weighed in:

Are there any antidepressants that are 1) non sedating and 2) without risk of side effects that include seizure disorder? If so, which ones?

4 doctors weighed in
Dr. Edward Smith
Neurology
2 doctors agree

In brief: Yes & no

Ssri type antidepressants which are the most specific for the commonest biochemical defect in depression, low serotonin, are least likely amongst antidepressants to cause sedation, other than wellbutrin (bupropion) which rarely has sedative properties.
All antidepressants have risk of induction or provocation of seizures--especially wellbutrin (bupropion) and tetracylic antidepressants. Ssris are the least likely cause.

In brief: Yes & no

Ssri type antidepressants which are the most specific for the commonest biochemical defect in depression, low serotonin, are least likely amongst antidepressants to cause sedation, other than wellbutrin (bupropion) which rarely has sedative properties.
All antidepressants have risk of induction or provocation of seizures--especially wellbutrin (bupropion) and tetracylic antidepressants. Ssris are the least likely cause.
Dr. Edward Smith
Dr. Edward Smith
Thank
Dr. J. Kirk Clopton
Psychiatry
1 doctor agrees

In brief: Yes

There are several antidepressants that are typically non sedating like zoloft, lexapro, Pristiq (desvenlafaxine) and cymbalta.
All medications have possible side effects. There are two that have specific warning concerning an increased seizure risk. They are wellbutrin and anafranil.

In brief: Yes

There are several antidepressants that are typically non sedating like zoloft, lexapro, Pristiq (desvenlafaxine) and cymbalta.
All medications have possible side effects. There are two that have specific warning concerning an increased seizure risk. They are wellbutrin and anafranil.
Dr. J. Kirk Clopton
Dr. J. Kirk Clopton
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors